MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure for a middle cerebral artery aneurysm, due to the extremely tortuous nature of the patient's vessels, the physician needed to repeatedly twist and manipulate the subject guidewire for adjustments.During the super selection process, it was discovered that the subject guidewire had fractured approximately 10 cm from its tip, with half remaining inside the vessel and the other half inside the microcatheter.The physician immediately advanced an intermediate catheter to cover the microcatheter, closed the drip infusion, and used a syringe to aspirate.Subsequently, the microcatheter was withdrawn from the body, and the guidewire was removed.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4- expiration date- updated, d4- gtin- updated, d9 - product available to stryker - updated, d9 - returned to manufacturer on - updated, h3 - device evaluated by mfg ¿ updated, h4- manufacturing date- updated.Due to the automated manufacturing execution system (mes) , there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned in two fragments.The guidewire was kinked in two locations along the mid-section.The guidewire had a rigid fracture along the nitinol tubing where the core and platinum wire were exposed and fractured at 207cm (prox) and 8.2cm (distal).The functional inspection was not applicable (n/a).The reported event ¿guidewire distal tip broken/fractured during use¿ was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that while super selectively advancing into the upper trunk of the parent artery, due to the extremely tortuous nature of the patient's vessels, the physician needed to repeatedly twist and manipulate the guidewire for adjustments.During the super selection process, it was discovered that the guidewire had fractured approximately 10 cm from its tip, with half remaining inside the vessel and the other half inside the microcatheter.The physician immediately advanced an intermediate catheter to cover the microcatheter, closed the drip infusion, and used a syringe to aspirate.Subsequently, the microcatheter was withdrawn from the body, and the guidewire was removed.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush set up and maintained throughout the clinical procedure, the patient's anatomy was severely tortuous.The device was returned and it was confirmed that the distal end of the guidewire had been fractured confirming the reported event.It is probable that the guidewire was fractured as it was repeatedly twisted and manipulated for adjustments through the severely tortuous anatomy.An assignable cause of procedural factors will be assigned to the reported event ¿guidewire distal tip broken/fractured during use¿ and the analysed events ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire mid section kinked/bent¿, as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24316217
Report Number3012931345-2026-00029
Device Sequence Number5676283
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280517(10)0000833628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000833628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight55 KG
Patient RaceAsian